Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
My 6-year-old daughter was put on a high dose of oral steroids for six months to control abnormal brain activities and seizures. Now she has developed cataracts. She has been off the steroid for two months now. Will her cataracts get worse going forward? Is there anything that can be done to fix it?
The cataracts may stay the same or may worsen. You should have her monitored periodically by a pediatric ophthalmologist to make sure they are not worsening. There is no medical solution to reverse the cataract that has formed. If the vision is reduced then cataract surgery with lens replacement is usually considered.
Answered by: Michael Repka, MD
Have a question that hasn't been answered yet? Ask it!
Answered: Jan 24, 2014
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.